MAUDE Adverse Event Report: NUVASIVE, INC. ALIF INTERFIXATED SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR

NUVASIVE, INC. ALIF INTERFIXATED SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Model Number 6955252
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for investigation.A review of the radiograph provided confirmed screw and spacer migration.The root cause of this event has not been determined.Labeling review: ".Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s) loss of fixation" still in-situ.
 
Event or Problem Description
On (b)(6) 2017 a (b)(6) y/o female underwent a vertebral body replacement.On (b)(6) 2017 follow up radiographs showed the interfixated screw backing out and cage migration at l4-l5.As per initial reporter no revision procedure is planned at this time.

Brand Name
ALIF INTERFIXATED SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6583711
Report Number2031966-2017-00053
Device Sequence Number13592165
Product Code OVD
UDI-Device Identifier00887517701831
UDI-Public00887517701831
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K151214
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number6955252
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2017
Initial Report FDA Received Date05/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR